Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Columbia, SC

July 15, 2016Burke County, Georgia

NWS Columbia, SC issued this special weather statement at Jul 15, 2016, 7:13 PM EDT for Burke County, Georgia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2016, 7:13 PM EDT (23:13 UTC)
Expired
Jul 15, 2016, 8:15 PM EDT
In force
62 min
Issued by
NWS Columbia, SC

County Burke County, GA

The radar

The Columbia radar (KCAE), 101 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1664 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1664 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

292 
WWUS82 KCAE 152313
SPSCAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
713 PM EDT FRI JUL 15 2016
 
GAZ065-077-SCZ030-160015-
BURKE-RICHMOND-AIKEN-
713 PM EDT FRI JUL 15 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL BURKE...
EASTERN RICHMOND AND WESTERN AIKEN COUNTIES...

AT 713 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR AUGUSTA TO NEAR WAYNESBORO...AND MOVING NORTHEAST
AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
AIKEN...NORTH AUGUSTA...WAYNESBORO...CLEARWATER...BELVEDERE...NEW
ELLENTON...JACKSON...GLOVERVILLE AND BURNETTOWN.

LAT...LON 3293 8206 3353 8198 3378 8162 3328 8165
TIME...MOT...LOC 2313Z 225DEG 15KT 3340 8193 3305 8199 
$$

FWA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 15, 4:45 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jul 15, 4:45 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
445 PM EDT FRI JUL 15 2016

.SYNOPSIS...
A pressure ridge will extend westward from the Atlantic into the
northern Gulf of Mexico through Saturday. North of the ridge a
pressure trough will be in the forecast area. There will also be
weak upper troughing over the area. The pattern supports an
increased chance of thunderstorms.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
The first round of convection has generally shifted east of the
forecast area late this afternoon, but radar trends and hi-
resolution models suggest another round may be possible later this
evening associated with another shortwave. Expect showers and
storms to generally diminish in coverage by midnight with debris
cloudiness overnight. Low temperatures forecast near guidance, in
the lower to middle 70s.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
Persistent surface trough across the area will be a focus for
scattered to numerous showers and thunderstorms as low level
convergence will be enhanced. Upper level trough over the eastern
CONUS with several weak short waves rotating northeast through the
region. Models suggest convection may be more widespread Saturday
afternoon with deeper moisture...strong upper level divergence and
moderate instability. Followed the guidance consensus for the pop
forecast but trended a little higher. Marginal severe
thunderstorm threat as deep layer shear a little stronger than
previous days. Also...with high precipitable water near 2
inches...potential for locally heavy rain. Thunderstorms may
linger into the overnight period. Sunday the focus may be in the
eastern midlands as surface trough shift toward the coast. So
highest pops in the east by Sunday afternoon. Maximum temperatures
will likely be lower compared to previous days because of deeper
moisture in the area. The temperature guidance was close.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
The GFS and ECMWF displayed surface ridging extending from the
Atlantic into the Gulf of Mexico during much of the medium-range
period. The models showed some troughing in the forecast area.
The models indicated upper ridging early but troughing along the
east coast by the middle of the week.  GFS ensemble suggests
lower pops toward the end of the period. will continue chance
afternoon and evening thunderstorms each day with near normal
temperatures.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
VFR conditions generally expected through the 24-hr TAF period
with restrictions possible in diurnal convection.

The first round of convection has ended at the TAF sites late this
afternoon but radar trends and hi resolution models suggest a
second round later this evening. Have kept VCTS in the TAF sites
through 03/04Z but will adjust as needed based on radar trends. Winds
will generally be out of the southwest at 5 to 10 knots...except
gusting to 25 to 35 kts in thunderstorms. Expect conditions to
return to VFR by midnight across the area as convection finally
diminishes. Models do not indicate fog/stratus development at the
TAF sites early Saturday morning which appears reasonable given a
20 knot low level jet and expected debris cloudiness.

EXTENDED AVIATION OUTLOOK...Increasing potential for restrictions
in convection this weekend.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.

&&
Hazardous weather outlook, Jul 15, 3:41 AM EDT, 15 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
341 AM EDT FRI JUL 15 2016

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-160745-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
341 AM EDT FRI JUL 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS THIS AFTERNOON AND EVENING COULD POSSIBLY CONTAIN
DAMAGING WIND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS SATURDAY AFTERNOON AND EVENING COULD POSSIBLY
CONTAIN DAMAGING WIND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 15, 4:23 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
423 PM EDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     TSTM WND DMG     1 SW PATRICK            34.56N 80.06W
07/15/2016                   CHESTERFIELD       SC   LAW ENFORCEMENT

            TREES DOWN OUSTLEY DALE RD.

&&

DA
Local storm report, Jul 15, 4:24 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
424 PM EDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     TSTM WND DMG     2 WNW CHERAW            34.70N 79.93W
07/15/2016                   CHESTERFIELD       SC   LAW ENFORCEMENT

            TREES DOWN DIANE DRIVE.

&&

DA
Local storm report, Jul 15, 4:33 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
433 PM EDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     1 SE SUMTER             33.93N 80.37W
07/15/2016  E52 MPH          SUMTER             SC   TRAINED SPOTTER

            OUTFLOW WINDS 40-50 KTS. 0.89 INCHES RAIN IN
            10-MINUTE PERIOD.

&&

DA
Special weather statement, Jul 15, 5:55 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
555 PM EDT FRI JUL 15 2016

SCZ015-152245-
LANCASTER-
555 PM EDT FRI JUL 15 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LANCASTER COUNTY...

AT 555 PM EDT...A STRONG THUNDERSTORM WAS NEAR ROCK HILL...MOVING
EAST AT 40 MPH.

WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WAXHAW.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3493 8078 3482 8080 3481 8090 3483 8090
      3484 8087 3490 8088 3493 8086 3496 8087
      3501 8091 3503 8090 3505 8091 3507 8090
TIME...MOT...LOC 2155Z 253DEG 33KT 3490 8111

FWA
Local storm report, Jul 15, 7:01 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
701 PM EDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     17 NNW LANCASTER        34.95N 80.86W
07/15/2016                   LANCASTER          SC   911 CALL CENTER

            MULTIPLE TREES DOWN ON DOBY'S BRIDGE ROAD.

&&

DA
Special weather statement, Jul 15, 7:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
713 PM EDT FRI JUL 15 2016

GAZ065-077-SCZ030-160015-
BURKE-RICHMOND-AIKEN-
713 PM EDT FRI JUL 15 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL BURKE...
EASTERN RICHMOND AND WESTERN AIKEN COUNTIES...

AT 713 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR AUGUSTA TO NEAR WAYNESBORO...AND MOVING NORTHEAST
AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
AIKEN...NORTH AUGUSTA...WAYNESBORO...CLEARWATER...BELVEDERE...NEW
ELLENTON...JACKSON...GLOVERVILLE AND BURNETTOWN.

LAT...LON 3293 8206 3353 8198 3378 8162 3328 8165
TIME...MOT...LOC 2313Z 225DEG 15KT 3340 8193 3305 8199

FWA

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 12:30 PM EDTSpecial Weather StatementCAEKershaw45 min
Jul 15, 12:44 PM EDTSpecial Weather StatementCAERichland46 min
Jul 15, 12:52 PM EDTSpecial Weather StatementCAEChesterfield38 min
Jul 15, 1:00 PM EDTSevere Thunderstorm WarningCAEFairfield, Kershaw, Lee, Richland45 min
Jul 15, 1:12 PM EDTSevere Thunderstorm WarningCAEChesterfield33 min
Jul 15, 1:20 PM EDTSevere Thunderstorm WarningCAEKershaw, Lancaster, Lee40 min
Jul 15, 1:26 PM EDTSevere Thunderstorm WarningCAEFairfield33 min
Jul 15, 1:55 PM EDTSpecial Weather StatementCAEBamberg, Calhoun, Orangeburg65 min
Jul 15, 1:56 PM EDTSevere Thunderstorm WarningCAEChesterfield, Kershaw, Lee, Richland, Sumter49 min
Jul 15, 2:08 PM EDTSevere Thunderstorm WarningCAEChesterfield, Kershaw67 min
Jul 15, 2:11 PM EDTSpecial Weather StatementCAEClarendon49 min
Jul 15, 2:21 PM EDTSevere Thunderstorm WarningCAEClarendon24 min
Jul 15, 2:49 PM EDTSpecial Weather StatementCAELee, Sumter26 min
Jul 15, 2:59 PM EDTSevere Thunderstorm WarningCAEBamberg, Calhoun, Orangeburg31 min
Jul 15, 3:16 PM EDTSpecial Weather StatementCAESumter59 min
Jul 15, 3:20 PM EDTSpecial Weather StatementCAEClarendon25 min
Jul 15, 3:46 PM EDTSpecial Weather StatementCAEClarendon29 min
Jul 15, 6:11 PM EDTSevere Thunderstorm WarningCAELancaster49 min
Jul 15, 7:26 PM EDTSpecial Weather StatementCAENewberry49 min
Jul 15, 7:45 PM EDTSpecial Weather StatementCAEAiken, Lexington60 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.